Alert archive / Louisiana / Heat Advisories in 2012

Heat Advisory 2, NWS Lake Charles, LA

July 29, 201210 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this heat advisory at Jul 29, 2012, 4:29 AM CDT for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Jul 29, 2012, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2012, 4:29 AM CDT (09:29 UTC)
In effect from
Jul 29, 2012, 7:00 AM CDT
Expired
Jul 29, 2012, 7:00 PM CDT
In force
12 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2012-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2012-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
802 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WWUS74 KLCH 290929
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
429 AM CDT SUN JUL 29 2012

LAZ028-029-031>033-291700-
/O.NEW.KLCH.HT.Y.0002.120729T1200Z-120730T0000Z/
RAPIDES-AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-
INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE...
BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...OAKDALE...KINDER...
VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE
429 AM CDT SUN JUL 29 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TEMPERATURE...TEMPERATURES THIS AFTERNOON IN THE MID TO UPPER
  90S WILL COMBINE WITH HIGH HUMIDITY VALUES TO YIELD HEAT INDEX
  VALUES OF 108 TO 112.

* IMPACTS...PROLONGED EXPOSURE TO THE HEAT MAY LEAD TO HEAT 
  EXHAUSTION AND HEAT STROKE. THE RISK FOR THESE HEAT RELATED 
  ILLNESSES WILL BE HIGH TODAY...ESPECIALLY FOR THOSE WORKING 
  OUTDOORS...AS WELL AS FOR THOSE IN INADEQUATELY COOLED 
  BUILDINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

13
2 follow-up statements
462 
WWUS74 KLCH 291510
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1010 AM CDT SUN JUL 29 2012

LAZ027-030-TXZ180-259-260-300000-
/O.EXA.KLCH.HT.Y.0002.000000T0000Z-120730T0000Z/
VERNON-BEAUREGARD-TYLER-NORTHERN JASPER-NORTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...DE RIDDER...
WOODVILLE...COLMESNEIL...JASPER...KIRBYVILLE...NEWTON
1010 AM CDT SUN JUL 29 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TEMPERATURE...TEMPERATURES THIS AFTERNOON IN THE MID TO UPPER
  90S WILL COMBINE WITH HIGH HUMIDITY VALUES TO YIELD HEAT INDEX
  VALUES OF 108 TO 110.

* IMPACTS...PROLONGED EXPOSURE TO THE HEAT MAY LEAD TO HEAT 
  EXHAUSTION AND HEAT STROKE. THE RISK FOR THESE HEAT RELATED 
  ILLNESSES WILL BE HIGH TODAY...ESPECIALLY FOR THOSE WORKING 
  OUTDOORS...AS WELL AS FOR THOSE IN INADEQUATELY COOLED 
  BUILDINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

LAZ028-029-031>033-300000-
/O.CON.KLCH.HT.Y.0002.000000T0000Z-120730T0000Z/
RAPIDES-AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-
INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE...
BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...OAKDALE...KINDER...
VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE
1010 AM CDT SUN JUL 29 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TEMPERATURE...TEMPERATURES THIS AFTERNOON IN THE MID TO UPPER
  90S WILL COMBINE WITH HIGH HUMIDITY VALUES TO YIELD HEAT INDEX
  VALUES OF 108 TO 110.

* IMPACTS...PROLONGED EXPOSURE TO THE HEAT MAY LEAD TO HEAT 
  EXHAUSTION AND HEAT STROKE. THE RISK FOR THESE HEAT RELATED 
  ILLNESSES WILL BE HIGH TODAY...ESPECIALLY FOR THOSE WORKING 
  OUTDOORS...AS WELL AS FOR THOSE IN INADEQUATELY COOLED 
  BUILDINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

RUA
121 
WWUS74 KLCH 291953
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
253 PM CDT SUN JUL 29 2012

LAZ041>045-052>055-073-074-TXZ201-215-216-261-262-300000-
/O.EXA.KLCH.HT.Y.0002.000000T0000Z-120730T0000Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-HARDIN-JEFFERSON-ORANGE-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...
KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...
BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...
CAMERON...GRAND CHENIER...LUMBERTON...SILSBEE...BEAUMONT...
PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...BUNA...DEWEYVILLE
253 PM CDT SUN JUL 29 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TEMPERATURE...TEMPERATURES THIS AFTERNOON IN THE LOW TO MID 90S
  WILL COMBINE WITH HIGH HUMIDITY VALUES TO YIELD HEAT INDEX
  VALUES OF 108 TO 110.

* IMPACTS...PROLONGED EXPOSURE TO THE HEAT MAY LEAD TO HEAT 
  EXHAUSTION AND HEAT STROKE. THE RISK FOR THESE HEAT RELATED 
  ILLNESSES WILL BE HIGH TODAY...ESPECIALLY FOR THOSE WORKING 
  OUTDOORS...AS WELL AS FOR THOSE IN INADEQUATELY COOLED 
  BUILDINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

LAZ027>033-TXZ180-259-260-300000-
/O.CON.KLCH.HT.Y.0002.000000T0000Z-120730T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-NORTHERN JASPER-NORTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...JASPER...
KIRBYVILLE...NEWTON
253 PM CDT SUN JUL 29 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TEMPERATURE...TEMPERATURES THIS AFTERNOON IN THE MID TO UPPER 
  90S WILL COMBINE WITH HIGH HUMIDITY VALUES TO YIELD HEAT INDEX 
  VALUES OF 108 TO 110. 

* IMPACTS...PROLONGED EXPOSURE TO THE HEAT MAY LEAD TO HEAT 
  EXHAUSTION AND HEAT STROKE. THE RISK FOR THESE HEAT RELATED 
  ILLNESSES WILL BE HIGH TODAY...ESPECIALLY FOR THOSE WORKING 
  OUTDOORS...AS WELL AS FOR THOSE IN INADEQUATELY COOLED 
  BUILDINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Jul 29, 12:27 AM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jul 29, 12:27 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1227 AM CDT SUN JUL 29 2012

.AVIATION...MOSTLY VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD,
HOWEVER PATCHY BR OR HZ IS EXPECTED THROUGH SUNRISE AS HUMIDITY
REMAINS HIGH FROM THE RAINS OVER THE PAST EVENING. WILL LEAVE
MENTION OF VIS RESTRICTION OUT AT THIS TIME AS TIMING AND
PROBABILITY IS LOW. ISOLATED SHOWERS AND STORMS WILL BE POSSIBLE
INTO SUNDAY, HOWEVER ONCE AGAIN TIMING, PROBABILITY, AND CHANCE IS
LOW AND THEREFORE OMITTED FROM TAFS.

&&

.PREV DISCUSSION... /ISSUED 921 PM CDT SAT JUL 28 2012/

UPDATE...NOT EXPECTING THE ISOLATED THUNDERSTORMS EAST OF MONROE
TO MAKE IT TO CENTRAL LOUISIANA BEFORE DISSIPATING. RADAR SHOWING
THE REMAINDER OF THE SHOWER ACTIVITY ALREADY DISSIPATED AS
ANTICIPATED SO WILL MAKE ONE MORE UPDATE TO LOWER THE POPS TO THE
SILENT 10 PERCENTERS.

SWEENEY

PREV DISCUSSION... /ISSUED 757 PM CDT SAT JUL 28 2012/

UPDATE...THUNDERSTORMS WHICH ERUPTED LATE THIS AFTERNOON FROM AN
UPPER LEVEL DISTURBANCE ARE EXITING THE AREA TO THE SOUTHWEST
ALONG WITH THE SHORT WAVE. WILL LEAVE ISOLATED SHOWERS AND
THUNDERSTORMS IN THE FORECAST FOR THE NEXT COUPLE OF HOURS OVERE
WESTERN PORTIONS OF CENTRAL LOUISIANA AND INTERIOR SOUTHEAST
TEXAS. ALL ACTIVITY SHOULD COME TO AN END BY 10 PM. LOWERED TEMPS
A FEW DEGREES OVERNIGHT FOR AREAS WHERE CONVECTION STIRRED INTO
THE MOIST ATMOSPHERE AND LEFT DEW POINTS DRIER THAN PROGGED.

SWEENEY

PREV DISCUSSION... /ISSUED 736 PM CDT SAT JUL 28 2012/

AVIATION...
STORMS IN AND AROUND SE TX AND SRN LA IS AFFECTING SOME TAF LCTNS...
AEX IN PARTICULAR FOR THE NEXT HOUR OR SO. OTHERWISE...VFR WX SHOULD
HOLD THROUGH SUNRISE.

PREV DISCUSSION... /ISSUED 632 PM CDT SAT JUL 28 2012/

UPDATE...RAISING POPS TO ACCOUNT FOR SCATTERED SHOWERS AND
THUNDERSTORMS IN LOWER SOUTHEAST TEXAS FOR THE EARLY EVENING HOURS.
NO OTHER CHANGES AT THIS TIME.

SWEENEY

PREV DISCUSSION... /ISSUED 315 PM CDT SAT JUL 28 2012/

DISCUSSION...
SFC ANALYSIS SHOWS WEAK RIDGING WITH THE BERMUDA HIGH ACROSS THE N
GULF KEEPING LIGHT SW WINDS ACROSS THE REGION. LATEST SAT/RADAR
IMAGERY SHOWS SCT SHRA/TSRA DEVELOPING THIS AFTERNOON ACROSS C AND
SC LA.

THIS ACTIVITY WILL CONTINUE INTO THE EVENING HOURS ALONG AND AHEAD
OF A REMNANT VORT MAX MOVING SW ACROSS C AND S LA. THUS...KEPT
POPS 30-50% ACROSS THIS REGION THRU EARLY EVENING...DIMINISHING
LATE THIS EVENING. WILL KEEP AT LEAST A SLIGHT CHANCE DURING THE
OVERNIGHT HOURS ACROSS COASTAL LA INTO THE COASTAL WATERS AS
LINGERING SHRA/TSRA CONTINUES TO MOVE SW.

BY SUN...THE MID/UPPER RIDGE WILL CONTINUE TO BUILD STRONGER
ACROSS N TX/OK...WITH A PREDOMINATE NE FLOW ALOFT OVER SE TX/LA.
MORNING LOWS ONLY EXPECTED TO DIP INTO THE UPPER 70S. WITH REMNANT
MOISTURE AND WEAK LIFT FROM TODAY'S SYSTEM...AND A WEAK SEABREEZE
POSSIBLE...LEFT THE INHERITED 20% ALONG THE I-10 CORRIDOR
SOUTHWARD INTO THE COASTAL WATERS FOR SUN. OTHERWISE...HOT AND
HUMID CONDITIONS WILL PREVAIL AS AFTERNOON HIGHS RANGE INTO THE
MID 90S ACROSS SE TX/S LA...WITH UPPER 90S TO JUST SHY OF THE
CENTURY MARK FURTHER INLAND. HEAT INDEX VALUES WILL BE A FACTOR
AGAIN SUN. WITH DEWPTS EXPECTED TO REMAIN IN THE LOWER/MID 70S
DURING MAX HEATING...HEAT INDEX VALUES WILL RANGE IN THE 104-107
RANGE.

WITH THE UPPER HIGH NOT EXPECTING TO MOVE MUCH THE NEXT SEVERAL
DAYS...CONTINUED HOT AND HUMID CONDITIONS EXPECTED WITH ONLY A
SLIM CHANCE OF SHRA/TSRA...MAINLY ACROSS S LA.

DML

MARINE...
SOUTHWEST WINDS 5-10 KTS WITH SEAS 1-2 FT WILL CONTINUE AS THE
BERMUDA HIGH RIDGES ACROSS THE NORTHERN GULF OF MEXICO. CHANCES OF
SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT AS AN UPPER LEVEL
DISTURBANCE MOVES SOUTHWEST ACROSS THE REGION. SHOWER AND
THUNDERSTORMS CHANCES WILL DIMINISH EARLY NEXT WEEK AS AN UPPER
LEVEL RIDGE BUILDS OVER THE AREA.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  95  78  94  78  93 /  20  10  10  10  10
KBPT  94  78  93  78  92 /  10  10  10  10  10
KAEX  99  75  99  76  97 /  10  10  10  10  10
KLFT  94  77  94  77  93 /  20  10  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 28, 5:24 AM CDT, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
524 AM CDT SAT JUL 28 2012

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-291030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
524 AM CDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON ACROSS PARTS
OF CENTRAL AND SOUTH CENTRAL LOUISIANA...GENERALLY ALONG AND EAST
OF A LINE FROM ALEXANDRIA TO LAKE ARTHUR. THE RISK OF WIDESPREAD
SEVERE WEATHER IS LOW...THOUGH ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE...WITH DAMAGING WINDS THE GREATEST HAZARD. DUE TO THE
HIGH ATMOSPHERIC MOISTURE CONTENT...THUNDERSTORMS WILL ALSO BE
CAPABLE OF VERY HIGH RAINFALL RATES...WHICH COULD PRODUCE
LOCALIZED FLOODING.

AWAY FROM SHOWER AND THUNDERSTORM ACTIVITY...AFTERNOON HEAT
INDICES ARE FORECAST TO REACH 100 TO 105 DEGREES. PERSONS ENGAGED
IN OUTDOOR ACTIVITIES ARE URGED TO TAKE REASONABLE PRECAUTIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AFTERNOON HEAT INDICES ARE FORECAST TO REACH 100 TO 105 DEGREES
THE REST OF THIS WEEK...WITH THE HIGHEST VALUES EXPECTED ON
SUNDAY. PERSONS ENGAGED IN OUTDOOR ACTIVITIES ARE URGED TO TAKE
REASONABLE PRECAUTIONS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:44 PM CDTSpecial Weather StatementLCHVernon61 min

Nearby

Heat Advisories in Louisiana, 2012Heat Advisories in Texas, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.